Tornado, Cass
- When
- May 7, 9:40 PM CST to 9:41 PM CST
- Where
- Cass County, 5 mi ENE of Gardner
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.183, -96.867
The tornado was reported by a motorist.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 7, 7:47 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 847 PM CDT SUN MAY 7 2006 .UPDATE...LINE OF THUNDERSTORMS PASSING THROUGH CWA HAS BEEN SLOWLY WEAKENING ALL EVENING BUT IS STILL QUITE WIDESPREAD. ANOTHER LINE APPEARS TO BE STRUGGLING TO FORM NEAR THE RED RIVER. UPDATED ZONES/GRIDS FOR HIGHER POPS AND MORE WIDESPREAD SHOWERS/THUNDERSTORMS AT LEAST THROUGH THIS EVENING. AM NOT SURE THAT THUNDER WILL CONTINUE PAST MIDNIGHT SINCE DYNAMICS DRIVING IT ARE RATHER WEAK AND MOISTURE NOT IMPRESSIVE. && .PREV DISCUSSION... (ISSUED 325 PM CDT SUN MAY 7 2006) SHORT...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED IN CENTRAL SASK AND MB WITH A COLD FRONT EXTENDING THROUGH W MB INTO W ND BETWEEN MOT AND DVL TO JUST W OF BIS. KMBX...KBIS AND KMVX RADARS SHOW A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG THE FRONTAL ZONE. WHEN LOOKING AT THE MODELS...MODELS HAVE COME INTO BETTER AGREEMENT ON HOW THE SURFACE AND 500MB LOW PRESSURE SYSTEMS WILL MOVE THROUGH THE REGION...BUT STILL HAVE SOME TIMING DIFFERENCES FOR THE ARRIVAL OF THE COLD FRONT. THEREFORE...USED COMPROMISE FOR FORECAST. WITH FRONT INCHING ITS WAY THROUGH E ND OVERNIGHT AND W MN TOMORROW... EXPECT THUNDERSTORM ACTIVITY TO CONTINUE. MODELS CONSISTENT IN KEEPING NEGATIVE LIS...GOOD 700MB LIFT...850MB Q-VECTOR CONVERGENCE AND THETA-E RIDGE REMAINING ALONG AND AHEAD OF THE FRONT. ALTHOUGH MOISTURE WOULD BE THE LIMITING FACTOR WITH THIS SYSTEM...THE CURRENT ORIENTATION OF CONVECTIVE DEVELOPMENT COULD STILL SETTING UP THE POTENTIAL FOR A TRAIN-ECHOES...WHICH COULD GIVE SOME ISOLATED AREAS LOCALLY HEAVY RAINFALL. ALSO...THE FRONT SHOULD BE ABLE TO TAP INTO BETTER MOISTURE AS IT WORKS E...WITH DEWPOINTS IN THE UPPER 40S AND LOWER 50S. OTHERWISE...THE BEST POTENTIAL FOR ANY SEVERE WEATHER THIS EVENING LOOKS LIKE FOR LARGE HAIL. THE COLD FRONT FINALLY MOVES E OF THE AREA ON MON NIGHT...BUT THE SURFACE LOW LINGERS OVER S MB AND MN MON NIGHT AND TUE...KEEPING THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST...ESPECIALLY IN THE E PARTS OF THE AREA. THEN...FOR TUE NIGHT AND WED...THE 500MB LOW MOVES INTO THE REGION...KEEPING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. LONG...(THU THROUGH SUN)...SOME DIFFERENCES AT THE 84HR POINT ON THE NAM/GFS...WITH THE GFS HAVING A CLOSED 500MB LOW OVER THE FA AND THE NAM HAVING AN OPEN WAVE. 12Z/06 AND 00Z/07 RUNS OF THE ECMWF NOT MUCH HELP...AS FIRST MATCHES THE GFS BETTER WHILE THE SECOND MATCHES THE NAM. CONTINUITY HAS HAD SOME PCPN CHANCES AND THIS MAKES SENSE IF THERE IS A COLD CORE UPPER LOW OVER THE FA. SHOULD BE SOME DIURNAL LOSS OF SHOWER COVERAGE AND THEN BETTER REDEVELOPMENT EAST OF THE FA DURING THE DAY THU. THIS COVERED WELL IN FORECAST ALREADY. AFTER THIS PUSHES EAST THE REST OF THE LONG RANGE LOOKS QUIET. TEMPS SHOULD STAY PRETTY COOL THROUGHOUT (BELOW NORMAL). AVIATION...STILL HAVE A LOT OF UNCERTAINTY ABOUT THUNDER ALONG/AHEAD OF THE COLD FRONT TONIGHT. DID CONTINUE TO BRACKET ABOUT 8 HOURS WITH A PROBABILITY OF THUNDERSTORMS...MOSTLY LATE EVENING AND PAST MIDNIGHT FOR KFAR/KGFK. WOULD HAVE PREFERRED TO NARROW THE WINDOW MUCH MORE...BUT THE FRONT IS ONLY EXPECTED TO INCH EASTWARD TONIGHT AND POSSIBLY STALL NEAR THE RED RIVER VALLEY. WIND SPEEDS SHOULD SUBSIDE A BIT AFTER SUNSET. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 653 AM CDT SUN MAY 7 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 653 AM CDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING AREA OF LOW PRESSURE WILL BRING A CHANCE OF THUNDERSTORMS TO EASTERN NORTH DAKOTA THIS EVENING SPREADING INTO NORTHWEST MINNESOTA AFTER MIDNIGHT. AN ISOLATED STORM MAY APPROACH SEVERE LIMITS THIS EVENING PRODUCING LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MIDWEEK HOWEVER NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. VOELKER
The Fargo/Grand Forks radar (KMVX), 52 km away, was scanning. The volume nearest the first event began at 03:38 UTC.
1 tornado. Local standard time, as filed.
The tornado was reported by a motorist.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyThe tornado archive for North Dakota, 2006Warnings in North Dakota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512271.